Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2016, 9:53 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 9:53 PM CDT (02:53 UTC)
- Expired
- Jun 26, 2016, 10:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456
WUUS54 KMEG 270253
SVRMEG
ARC075-121-270330-
/O.NEW.KMEG.SV.W.0125.160627T0253Z-160627T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 1030 PM CDT
* AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAVENDEN...
OR 11 MILES NORTHWEST OF BLACK ROCK...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...BLACK ROCK...LAKE CHARLES STATE PARK...IMBODEN...
RAVENDEN...PORTIA...RAVENDEN SPRINGS...ANNIEVILLE...POWHATAN...
SHARUM...ARBOR GROVE AND BIRDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3632 9126 3629 9093 3601 9104 3613 9135
TIME...MOT...LOC 0253Z 287DEG 34KT 3621 9126
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
534
WWUS54 KMEG 270331
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 PM CDT SUN JUN 26 2016
ARC075-121-270340-
/O.EXP.KMEG.SV.W.0125.000000T0000Z-160627T0330Z/
LAWRENCE AR-RANDOLPH AR-
1031 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE AND
SOUTHWESTERN RANDOLPH COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE
WITH THIS THUNDERSTORM. PLEASE STAY INDOORS WHILE LIGHTNING IS STILL
NEARBY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3632 9126 3629 9093 3601 9104 3613 9135
TIME...MOT...LOC 0330Z 287DEG 34KT 3621 9126
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:11 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 26, 7:11 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Memphis TN 711 PM CDT SUN JUN 26 2016 .UPDATE... Updated for Heat Advisory cancellation and to adjust clouds and POPS. && .DISCUSSION... Heat indices have dropped below 105F in the advised area...therefore the heat advisory was allowed to expire. Short term models showing scattered convection across Missouri slowly dissipating this evening...with a storm or two potentially reaching the far northwest Midsouth counties. In addition... isolated activity may continue to pop-up further south from lingering outflow boundaries. Better rain chances for the area will arrive north of I-40 well after midnight and tomorrow as a weak front drops south. Have adjusted the overnight rain chances and cloud cover accordingly. JAB && .PREV DISCUSSION... /issued 641 PM CDT SUN JUN 26 2016/ UPDATE... Updated for the 00z Aviation Discussion. PREV DISCUSSION... /issued 315 PM CDT SUN JUN 26 2016/ The temperature at Memphis International reached 97 degrees again earlier today before a gust front, associated with thunderstorms that formed over NE Arkansas and moved into West Tennessee, moved through Shelby County causing temperatures to quickly decrease about 10 degrees. These thunderstorms subsided just before they reached the airport, so barring another pop up storm, Memphis will remain at 0.60" of rainfall so far through the month of June for at least one more day. These storms and gust front have provided relief from the oppressive heat today in the most of the counties along and north of Interstate 40. However, oppressive temperatures still exist further east in counties in NE Mississippi and counties in Tennessee along the Tennessee River. A high temperature of 100 later today in Tupelo is not out of the realm of possibilities. More thunderstorms have formed just west of the Mid-South in Arkansas. Expect these thunderstorms to move into the MEG CWA as more showers and thunderstorms form ahead of a surface front that currently stretches from the Great Lakes to the Southern Plains continues to approach the Mid-South. The best chances of rain and storms overnight will be in the western portions of the Mid-South. The Mid-South will see its best chances of widespread precipitation in some time tomorrow as the aforementioned front continues to approach the region. Storms will form ahead and along the front as it begins to slowly make its way through the Mid- South during the day tomorrow. Strong storms will be possible throughout the Mid-South tomorrow but there's more confidence in strong storms occurring in NE Mississippi tomorrow afternoon where the atmosphere will have more time to destabilize ahead of the front. MUCAPE values in this area will range from 2500-3500 j/kg with 0-3 km lapse rates ranging from 7.5 to 8.5 C/km. Some limiting factors include the lack of shear and -20 degree temperatures existing at 28,000 ft and above in the atmosphere. The main threat with any storms tomorrow will be severe winds and small hail. Flash flooding will also be a threat. Rain chances will exist through Monday and early Tuesday as the slow moving front continues to slowly progress through the region. Added slight chances of showers on Tuesday night to account for any showers that may form along a secondary front that will push through. At this point, a heat advisory is not likely for tomorrow but temperatures and dewpoints could surge ahead of the front in the eastern portions of the Mid-South resulting in heat index readings near advisory criteria. Much cooler and drier air will begin to filter into the Mid-South behind the front. A steep stagnant upper level high centered over the desert southwest will keep our region under upper level northwest flow throughout the upcoming week. Models are in very good agreement of an upper level disturbance embedded in NW flow aloft will increase rain chances for the upcoming 4th of July Weekend. However, due to the unreliability of models 5-8 days out, I wouldn't start cancelingBBQ's just yet. JPM3 && .AVIATION... 00z TAF Cycle VFR conditions should prevail through Monday morning with only isolated convection possible this evening near KTUP and KJBR. Any evening convection should diminish leaving mostly clear skies overnight. Winds should remain light tonight as well. Light west winds should develop Monday morning ahead of a slow moving cold front approaching from the north. Isolated convection will be possible ahead of this front in the morning...becoming more concentrated in coverage by late morning into Monday afternoon. Tempos for convection have been added along with MVFR cigs/vsbys at all sites. Gusty winds will be be possible in any convection otherwise expect winds to become northerly behind the frontal passage/convective outflow Monday afternoon. JLH && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 26, 6:56 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 656 PM CDT SUN JUN 26 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-280200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 656 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME STRONG STORMS ARE POSSIBLE ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:12 PM CDT | Special Weather Statement | MEG | Cross | 48 min |
| Jun 27, 3:35 PM CDT | Special Weather Statement | MEG | Crittenden | 40 min |
| Jun 27, 3:57 PM CDT | Special Weather Statement | MEG | Crittenden | 48 min |
| Jun 27, 4:07 PM CDT | Special Weather Statement | MEG | Phillips | 38 min |
| Jun 27, 4:17 PM CDT | Flash Flood Warning | MEG | Crittenden | 118 min |
| Jun 27, 4:38 PM CDT | Special Weather Statement | MEG | Lee, Phillips | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.